| Model Number |
VICM5 12.6 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Toxic Anterior Segment Syndrome (TASS) (4469)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation - lens work order search: three similar complaint type event reported for units within the same lot.Manufacturer narrative: a review of the device labeling was completed.Inflammation and fibrin precipitation were identified in the labeling as a known potential adverse event following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Claim#(b)(4).
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vicm5 -3.50d implantable collamer lens into the patient's right eye (od) on (b)(6) 2024.The patient underwent bilateral sequential surgery.Concomitant products used intraoperatively include opegan viscoelastic and the msi injector system.Diagnostics were not performed; however, on day 3 fibrin was observed by oct "so tass suspected".Steroid eye drops were prescribed and symptoms subsided.Reportedly by day 7 the problem resolved and the lens remains implanted.Additional information has been requested but none has been forthcoming.
Additional Manufacturer Narrative
H6- device history record (dhr) review: based on the results of the investigation, the dhr review indicates that the product has been manufactured within the established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).